Alert archive / Wisconsin / Tornado Warnings in 2020

Tornado Warning 9, NWS Duluth, MN

July 18, 2020Burnett County, Douglas County, Washburn County, Wisconsin

NWS Duluth, MN issued this tornado warning at Jul 18, 2020, 1:56 AM CDT for Burnett County, Douglas County, Washburn County, Wisconsin. It was in force for 19 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2020, 1:56 AM CDT (06:56 UTC)
Expired
Jul 18, 2020, 2:15 AM CDT
In force
19 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Burnett County, WI, Douglas County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 95 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 1:57 AM CDTTSTM WND DMG4 Se Webb Lake, WISEVERAL LARGE PINE TREES AND BRANCHES WERE DOWNED. ONE SIDE OF A WEIGHTED DOCK WAS FLIPPED OVER. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED FROM RADAR.
Jul 18, 1:57 AM CDTTSTM WND DMG5 Se Webb Lake, WINUMEROUS TREE TOPS BROKEN OFF SEVERAL FEET UP AND LANDED ON HOME. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 10:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2020-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2020-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1995 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

244 
WFUS53 KDLH 180656
TORDLH
WIC013-031-129-180715-
/O.NEW.KDLH.TO.W.0009.200718T0656Z-200718T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Duluth MN
156 AM CDT Sat Jul 18 2020

The National Weather Service in Duluth MN has issued a

* Tornado Warning for...
  Southeastern Douglas County in northwestern Wisconsin...
  Northern Washburn County in northwestern Wisconsin...
  East central Burnett County in northwestern Wisconsin...

* Until 215 AM CDT.
    
* At 156 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Webb Lake Wisconsin, or 14 miles northwest of
  Spooner, moving northeast at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur. Tree 
           damage is likely.

* This dangerous storm will be near...
  Wascott and Minong around 215 AM CDT.

Other locations impacted by this tornadic thunderstorm include Birch
Island Lake, Mckenzie Lake and Lampson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4587 9211 4601 9222 4622 9179 4604 9159
TIME...MOT...LOC 0656Z 238DEG 50KT 4597 9210 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BJH
2 follow-up statements
660 
WWUS53 KDLH 180703
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
203 AM CDT Sat Jul 18 2020

WIC013-180713-
/O.CAN.KDLH.TO.W.0009.000000T0000Z-200718T0715Z/
Burnett WI-
203 AM CDT Sat Jul 18 2020

...THE TORNADO WARNING FOR EAST CENTRAL BURNETT COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northwestern Wisconsin.

LAT...LON 4609 9205 4622 9179 4604 9159 4592 9203
TIME...MOT...LOC 0703Z 243DEG 50KT 4599 9194 

$$

WIC031-129-180715-
/O.CON.KDLH.TO.W.0009.000000T0000Z-200718T0715Z/
Douglas WI-Washburn WI-
203 AM CDT Sat Jul 18 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
SOUTHEASTERN DOUGLAS AND NORTHERN WASHBURN COUNTIES...
    
At 203 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Trego, or 11 miles north of Spooner,
moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur. Tree damage is 
         likely.

This dangerous storm will be near...
  Minong around 215 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Lampson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4609 9205 4622 9179 4604 9159 4592 9203
TIME...MOT...LOC 0703Z 243DEG 50KT 4599 9194 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BJH
984 
WWUS53 KDLH 180712
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
212 AM CDT Sat Jul 18 2020

WIC031-129-180722-
/O.EXP.KDLH.TO.W.0009.000000T0000Z-200718T0715Z/
Douglas WI-Washburn WI-
212 AM CDT Sat Jul 18 2020

...THE TORNADO WARNING FOR SOUTHEASTERN DOUGLAS AND NORTHERN WASHBURN
COUNTIES WILL EXPIRE AT 215 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northwestern Wisconsin.

LAT...LON 4609 9205 4622 9179 4604 9159 4592 9203
TIME...MOT...LOC 0712Z 238DEG 50KT 4604 9182 

$$

BJH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jul 18, 12:50 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 18, 12:50 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1250 AM CDT Sat Jul 18 2020

.SHORT TERM...(This evening through Saturday night)
Issued at 313 PM CDT Fri Jul 17 2020

We have an active weather pattern for the next couple days,
including a significant severe weather threat overnight tonight
and again Saturday afternoon and evening.

The rest of today should be relatively quiet with high
temperatures in the mid-upper 80s with plenty of sunshine. A few
storms are possible over northwest WI late this afternoon as a
pool of deep instability is sitting over a large portion of the
area, but somewhat weak shear a very weak cap and not much of a
trigger. If storms can get going, they may be strong, but their
isolated nature and the weak dynamics should keep them from
growing upscale. They also may be elevated if the cap is stronger
than it currently looks. Of more interest is the convection that
has already developed over northwestern North Dakota. This
convection looks like the beginning of tonight's event, with
additional development expected in the next few hours out there.
We have been watching tonight for a few days, most of the models
in good agreement, depicting an MCS developing out there in
western ND, spreading east through the afternoon and evening
before blowing into the CWA by late evening, and then on though
the CWA overnight. Models are depicting a pool of moderate to
extreme instability from ND and SD into central MN, along with
deep layer shear of 30knots across much of this same area. I
expect the convection forming now to ride down the northern side
of the instability pool, which should take it right across the
central/southern CWA overnight tonight. The track and timing are
still somewhat uncertain, with some models running it more across
northern MN, and others farther south, some faster, some slower.
We may not be able to determine this until this evening once we
have a better idea of where the instability pool/warm front will
lie, and how strong the low level jet will be. Given the timing of
initiation, the event may be earlier than the models are
depicting. This event is looking somewhat like the July 20-21 2016
event, and we are including that in our messaging as many people
will remember the large swath of damage we had from that. We are
also in a Moderate risk from SPC for tonight. Once the line blows
through, things will quiet down for the remainder of Saturday
morning, only to redevelop the instability pool and deep layer
shear, ahead of a potent shortwave that is expected to move
through the forecast area during the afternoon and evening hours.
Much of this event will depend upon how tonight's event
progresses, and do not want to get hung up on too many details at
this point in time. Timing is going to be significant with it, as
I think the convection is going to develop right over the CWA, and
could get going by mid afternoon, and ride east from there.
However, it may hold off until later depending on the
destabilization trends, and we will just have to wait and see for
now. Given the deep layer shear and instability, it is no surprise
we are in a Slight risk for Saturday for mainly the southeast
half of the CWA.

Have kept the remainder of the forecast on the hot and muggy side,
with steamy dewpoints and otherwise normal summer conditions for
the Northland. Highs Saturday should get into the mid 80s to near
90 once again, with heat index values getting into the 90-100
range for a brief period Saturday afternoon.

.LONG TERM...(Sunday through Friday)
Issued at 313 PM CDT Fri Jul 17 2020

Sunday is expected to be cooler and less humid following the passage
of a cold front. There is a chance for showers and thunderstorms in
northern areas of northeast Minnesota Sunday evening into the
overnight hours as an upper level shortwave moves across western
Ontario. Rain chances remain in the forecast through much of next
week, as a series of progressive shortwave troughs move across the
region. The best chance for widespread showers and thunderstorms
appear to be Tuesday afternoon, as a shortwave moves directly over
the Northland. Temperatures in the first half of next week are
expected to remain comfortable, with highs in the upper 70s to low
80s with dewpoints remaining in the 50s. Temperatures and dewpoints
may rise in the latter half of the week, as a ridge builds over the
region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1250 AM CDT Sat Jul 18 2020

A mix of VFR and MVFR conditions are currently seen across the
Northland as a large complex of showers and thunderstorms moves
through the region. There may still be some brief dips to IFR
visibilities with the heavier storms, mainly at HYR. Winds may
briefly gust to around 20 to 25 knots in heavier storms, but this
threat has mainly passed. Conditions will slowly improve through
the morning as rainfall ends. MVFR ceilings may linger at times
through sunrise in the wake of the storms. A break is expected by
the mid to late early morning hours before chances for storms
return for the afternoon hours. Once this first round clears
Saturday morning, the timing for the activity Saturday afternoon
and evening should become clearer. Outside of the storm activity,
generally light winds are expected.

&&

.MARINE...
Issued at 931 PM CDT Fri Jul 17 2020

A complex of storms remains on track to affect western Lake
Superior overnight into Saturday morning. These storms are likely
to be strong to severe, producing wind gusts to 50 knots, hail,
and frequent lightning. The best chance for the highest impacts
from these storms will be along and south of a Silver Bay to Saxon
Harbor line, including the Bayfield Peninsula and Apostle Islands.
Ahead of the line of storms, winds will gradually turn to the
southeast or even east, and increase into the 10 to 15 knot range.
After the storms move through, winds will become southwest for
Saturday in the 5 to 15 knot range. More storms are expected,
especially from late afternoon into the evening hours. Some of
these storms may be severe as well, and produce strong winds,
hail, and frequent lightning. Winds will veer to west to northwest
for Saturday night and Sunday and be from 8 to 15 knots for most
areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  65  86  62  81 /  90  50  60  10
INL  65  84  59  77 /  70  20  20  40
BRD  68  87  61  79 /  80  50  50   0
HYR  69  89  63  82 /  90  60  90   0
ASX  67  89  65  84 /  80  50  70   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

SHORT TERM...LE
LONG TERM...Unruh/LE
AVIATION...BJH
MARINE...BJH
Hazardous weather outlook, Jul 17, 10:41 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
1041 PM CDT Fri Jul 17 2020

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-190345-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
1041 PM CDT Fri Jul 17 2020

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Tonight

Strong to severe thunderstorms are forecast to move over the
Northland tonight and early Saturday morning. Storms are already
pushing their way eastward into northwest Minnesota this evening
and will push farther east into the Arrowhead and northwest Wisconsin
late in the evening or after midnight. A Severe Thunderstorm
Watch remains in effect for Aitkin, Cass, Carlton, Crow Wing,
Itasca, Pine and St. Louis counties in north-central Minnesota
until 1 AM tonight. Additionally, there is a Severe Thunderstorm
Watch in effect for Ashland, Bayfield, Burnett, Douglas, Iron,
Price, Sawyer and Washburn counties in northwestern Wisconsin until
6 AM Saturday morning. Damaging wind gusts to around 70 mph are
the main threat with these storms. Large hail, torrential
downpours, which may cause localized flooding, and frequent cloud-
to-ground lightning are secondary threats. There is also a small
risk of tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another round of strong to severe thunderstorms is possible
Saturday afternoon through the evening hours. The severe weather
threat is somewhat conditional based on how early the overnight
storms clear the area and how long the clouds linger during the
daytime. Large hail, damaging wind gusts, torrential rainfall, and
tornadoes are possible.

There will be additional chances of thunderstorms during the
upcoming week. The highest chance of widespread thunderstorms
will be Tuesday afternoon and evening. A few storms may be
strong, but widespread severe weather is not anticipated at this
time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation is likely this evening and into the
early morning hours.

LSZ121-140>148-190345-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
1041 PM CDT Fri Jul 17 2020

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Tonight

Strong to severe thunderstorms are possible late this evening and
overnight. Wind gusts greater than 50 knots, frequent cloud-to-
water lightning, large hail, and torrential rainfall, which will
reduce visibility to less than one mile, are the main threats. A
Severe Thunderstorm Watch has been issued until 6 AM Saturday for
the Nearshore Water from Two Harbors to the Twin Ports to Port
Wing to Saxon Harbor and the Open Waters of western Lake Superior.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another round of thunderstorms is possible Saturday afternoon and
evening. Some storms may be strong to severe.

There will be several slight chances of thunderstorms during the
upcoming week. The highest chance of thunderstorms will be
Tuesday afternoon and evening. While a few storms may be strong
to severe, widespread severe weather is not anticipated at this
time.

BJH

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Local storm report, Jul 17, 11:50 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1150 PM CDT FRI JUL 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HEAVY RAIN       2 ENE BAXTER            46.35N 94.24W
07/17/2020  M2.51 INCH       CROW WING          MN   TRAINED SPOTTER

            LOCALIZED STREET FLOODING.

&&

32
Special weather statement, Jul 17, 11:56 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Duluth MN
1156 PM CDT Fri Jul 17 2020

MNZ019-036>038-WIZ001-180600-
Central St. Louis-Pine-Carlton/South St. Louis-South Aitkin-Douglas-
1156 PM CDT Fri Jul 17 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN AITKIN...
NORTHWESTERN PINE...SOUTHWESTERN ST. LOUIS...CARLTON AND NORTHWESTERN
DOUGLAS COUNTIES...

At 1156 PM CDT, strong thunderstorms were along a line extending from
near Toivola, to Floodwood, to near Cromwell, to 12 miles west of
Kettle River, to near Vineland, and moving east at 30 mph.

Wind gusts up to 40 mph, half inch diameter hail, heavy downpours,
and occasional cloud to ground lightning can be expected with these
storms.

These storms will be near...
  Floodwood around 1200 AM CDT.
  Cromwell and Toivola around 1205 AM CDT.
  Kettle River around 1220 AM CDT.
  Brookston around 1225 AM CDT.
  Moose Lake around 1230 AM CDT.
  McGrath around 1235 AM CDT.
  Cloquet, Barnum, Cotton, Fond Du Lac Reservation, Saginaw and
  Canyon around 1240 AM CDT.
  Scanlon around 1245 AM CDT.

Other locations impacted by these storms include Cody, Billings Park,
Arthyde, Gary New Duluth, Duquette, Fish Lake, Spirit Valley, Little
Swan, Automba and Jay Cooke State Park.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.

LAT...LON 4616 9306 4616 9343 4625 9343 4625 9362
      4645 9324 4662 9309 4663 9307 4669 9304
      4728 9301 4737 9210 4671 9213 4647 9234
      4610 9305
TIME...MOT...LOC 0456Z 267DEG 25KT 4721 9291 4693 9292 4670 9294 4646
9314 4617 9368

JTS
Local storm report, Jul 18, 12:32 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1232 AM CDT SAT JUL 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY RAIN       3 SW PINE CENTER        46.19N 93.96W
07/18/2020  M3.34 INCH       CROW WING          MN   PUBLIC

            RAIN IS STILL FALLING AT THE TIME OF THE
            REPORT.

&&

BJH
Special weather statement, Jul 18, 12:41 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Duluth MN
1241 AM CDT Sat Jul 18 2020

MNZ037-038-WIZ001-006-007-180630-
Pine-Carlton/South St. Louis-Douglas-Washburn-Burnett-
1241 AM CDT Sat Jul 18 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PINE...EASTERN
CARLTON...DOUGLAS...NORTHWESTERN WASHBURN AND NORTHEASTERN BURNETT
COUNTIES...

At 1241 AM CDT, strong thunderstorms were along a line extending from
Wrenshall, to near Holyoke, to Bruno, to 7 miles west of Sandstone,
and moving east at 35 mph.

Wind gusts up to 40 mph, heavy downpours, and frequent cloud-to-
ground lightning can be expected with these storms.

These storms will be near...
  Scanlon, Carlton, Wrenshall, Holyoke and Thomson around 1245 AM
  CDT.
  Foxboro around 1250 AM CDT.
  Oliver and Askov around 100 AM CDT.
  Cloverton around 110 AM CDT.
  South Range around 115 AM CDT.
  Dairyland and Duxbury around 120 AM CDT.
  Hawthorne, Maple, Poplar, Solon Springs and Danbury around 130 AM
  CDT.

Other locations impacted by these storms include Cozy Corner,
Finlayson, Gary New Duluth, Duquette, Morgan Park, Moose Junction,
Amnicon Lake, Banning State Park, Kingsdale and Jay Cooke State Park.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4603 9305 4620 9305 4671 9247 4667 9164
      4634 9167 4618 9189 4588 9256
TIME...MOT...LOC 0541Z 280DEG 30KT 4663 9240 4644 9242 4629 9264 4611
9302

Huyck
Special weather statement, Jul 18, 12:58 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Duluth MN
1258 AM CDT Sat Jul 18 2020

MNZ019-020-037-WIZ001-180645-
Central St. Louis-Southern Lake/North Shore-Carlton/South St.
Louis-Douglas-
1258 AM CDT Sat Jul 18 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LOUIS...NORTHEASTERN CARLTON...SOUTHWESTERN LAKE AND NORTHWESTERN
DOUGLAS COUNTIES...

At 1257 AM CDT, strong thunderstorms were along a line extending from
near Canyon, to near Pike Lake Near Duluth, to near Proctor, to
Oliver, and moving northeast at 30 mph.

Wind gusts up to 40 mph, heavy downpours, and frequent cloud to
ground lightning can be expected with these storms.

These storms will be near...
  Superior around 110 AM CDT.
  City of Rice Lake around 120 AM CDT.
  Duluth and Island Lake around 130 AM CDT.
  French River and Boulder Lake around 135 AM CDT.
  Knife River and Larsmont around 145 AM CDT.

Other locations impacted by these storms include Comstock Lake, Grand
Lake, Cody, Park Point, Billings Park, Fredenberg, Morgan Park,
Palmers, Fish Lake and Lakeside-Lester Park.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4666 9228 4698 9264 4732 9208 4702 9166
      4698 9165 4689 9177 4677 9166 4678 9158
      4676 9169 4689 9183 4678 9203 4673 9198
      4672 9192
TIME...MOT...LOC 0557Z 236DEG 26KT 4697 9249 4688 9234 4678 9222 4667
9219

Huyck
Local storm report, Jul 18, 1:10 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
110 AM CDT SAT JUL 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLOOD            BRAINERD                46.36N 94.20W
07/18/2020                   CROW WING          MN   NEWSPAPER

            PHOTOS WERE RECEIVED SHOWING WATER IN THE
            INTERSECTION OF WASHINGTON STREET AND 8TH
            STREET IN BRAINERD.

&&

BJH

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:41 AM CDTSpecial Weather StatementDLHDouglas49 min
Jul 18, 1:11 AM CDTTornado WarningDLHDouglas34 min
Jul 18, 1:18 AM CDTTornado WarningDLHBurnett14 min
Jul 18, 1:31 AM CDTTornado WarningDLHBurnett14 min
Jul 18, 1:43 AM CDTTornado WarningDLHBayfield, Douglas32 min
Jul 18, 2:07 AM CDTTornado WarningDLHBayfield23 min
Jul 18, 2:36 AM CDTSpecial Weather StatementDLHSawyer24 min
Jul 18, 2:44 AM CDTSpecial Weather StatementDLHAshland, Bayfield31 min
Jul 18, 3:14 AM CDTSpecial Weather StatementDLHAshland, Iron31 min
Jul 18, 4:18 AM CDTSpecial Weather StatementDLHPrice12 min

Nearby

Tornado Warnings in Wisconsin, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.